Alert archive / Michigan / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 10, NWS Marquette, MI

June 9, 2000Ontonagon County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jun 9, 2000, 2:54 AM EDT for Ontonagon County, Michigan. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 9, 2000, 2:54 AM EDT (06:54 UTC)
Expired
Jun 9, 2000, 3:40 AM EDT
In force
46 min
Issued by
NWS Marquette, MI
Area
Whole counties

County Ontonagon County, MI

What was reported inside it

TimeReportWhereRemark
Jun 9, 3:30 AM EDTHail 0.75Ontonagon, MI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 6.9 hours before the alert went out and 359 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2000-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2000-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1351 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMQT 090654
SVRMQT
MIC131-090740-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
254 AM EDT FRI JUN 9 2000

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ONTONAGON COUNTY IN WESTERN UPPER MICHIGAN.

* UNTIL 340 AM EDT.

* AT 252 AM EDT... MARQUETTE DOPPLER RADAR INDICATED A SEVERE
  THUNDERSTORM 34 MILES SOUTH OF ONTONAGON OR IN THE VICINITY OF
  PAULDING... MOVING EAST AT 35 MPH.

THIS STORM WILL REACH THE BOND FALLS FLOWAGE AT 305 AM EDT.

LARGE HAIL IS LIKELY WITH THIS STORM. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS!

AJ/DD

N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 11:25 PM EDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jun 8, 11:25 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1125 PM EDT THU JUN 8 2000

THIS WL BE SHORT AND SWEET AS RADAR NEEDS WATCHING...

MAIN FORECAST CONCERS FOR THE OVERNIGHT HOURS IS PCPN AND THREAT OF
SEVERE WX. NNE WNDS OFF OF LAKE SUPER HAVE CARRIED LOW CLDS AND FOG
UP THE HILL TO KMQT OFFICE... AND THIS MARINE LAYER MAY PROVE TO BE
SOMEWHAT OF A STABILIZING INFLUENCE OVNT NEAR THE LAKESHORE W/
RESPECT TO WINDS.

WL CONT GOING FCST OF MORE NUMEROUS SHRWS AND TSTMS FOR THE OVNT PD
AS H85 THETA E RIDGE LIFTS NWD AT THE SAME TIME AS SOME DIFFERENTIAL
DIVERGENCE DVLPS. AT THE SAME TIME...DECENT S/WV TOPPING THE H7 RDG
PER 00Z ETA...AND IF MCS CAN GET GOING..CORFIDI VECTORS CARRY THIS
RIGHT INTO UPR MI...W/ H85 THETA RDG/DWPT AXIS OF 13-15C SITTING
RIGHT OVHD AT 09Z.

TWEAKED TEMPS IN A FEW ZONES TO BETTER MATCH CRNT CONDITIONS/DWPTS.

.MQT...NONE.

DESROSIERS

In the hours before

Local storm report, Jun 9, 12:04 AM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1204 AM EDT FRI JUN 9 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....    H

1200 AM    4 MI NE OF MENOMINEE      MI   .75 INCH HAIL
06/09/00   MENOMINEE

AJ

N
Local storm report, Jun 9, 2:06 AM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
206 AM EDT FRI JUN 9 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0200 AM    GAASTRA                   MI   1 INCH HAIL
06/09/00   IRON

AJ

N

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 11:21 PM EDTSevere Thunderstorm WarningMQTMenominee34 min
Jun 9, 12:35 AM EDTSevere Thunderstorm WarningMQTMenominee30 min
Jun 9, 1:54 AM EDTSevere Thunderstorm WarningMQTIron61 min
Jun 9, 2:14 AM EDTSevere Thunderstorm WarningMQTDickinson66 min
Jun 9, 2:34 AM EDTSevere Thunderstorm WarningMQTGogebic46 min
Jun 9, 2:47 AM EDTSevere Thunderstorm WarningMQTMenominee48 min
Jun 9, 2:57 AM EDTSevere Thunderstorm WarningMQTIron63 min
Jun 9, 3:59 AM EDTSevere Thunderstorm WarningMQTIron31 min
Jun 9, 4:10 AM EDTSevere Thunderstorm WarningMQTDickinson60 min
Jun 9, 5:13 AM EDTSevere Thunderstorm WarningMQTDickinson, Marquette47 min
Jun 9, 5:22 AM EDTSevere Thunderstorm WarningMQTHoughton48 min
Jun 9, 5:44 AM EDTSevere Thunderstorm WarningMQTBaraga61 min
Jun 9, 6:10 AM EDTSevere Thunderstorm WarningMQTOntonagon65 min
Jun 9, 6:49 AM EDTSevere Thunderstorm WarningMQTHoughton36 min
Jun 9, 7:09 AM EDTSevere Thunderstorm WarningMQTBaraga46 min
Jun 9, 7:26 AM EDTSevere Thunderstorm WarningMQTMarquette49 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.